Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz Stone
Dec 17, 2006

For almost two years I have been doing a regimen of 300mg Reyataz and 100mg Norvir once daily. For 10 years prior to that, I was doing Crixivan and Combivir but I wanted to switch to a once daily regime. My viral load is currently undetectable and T cell count about 700. I just passed a kidney stone that was identified by infrared spectroscopy as Atazanavir. I never had a problem with stones when doing crixivan. The urologist suggested I change my HIV meds to avoid further stones. In light of this, what would you suggest for a new HIV drug regime? I would still like a once daily regime if possible. Is Atripla effective? Thanks.

Response from Dr. Wohl

Reyataz stones have been described.

If you have not developed resistance to any of the meds in Atripla, there is no reason you could not take this med. Alternatively, if you wanted to stay with a protease inhibitor you could switch to Norvir boosted Lexiva or Kaletra - both can be taken once a day - although they require more pills than the one a day Atripla.

DW



Previous
HIV From Oral Sex?
Next
Terrified about CD4 Counts

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement